Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 13, 2007, 5:10 PM EDT for Pike County, Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 5:10 PM EDT (21:10 UTC)
- Expired
- Jun 13, 2007, 6:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:55 PM EDT | HAIL 0.88 | N Canada, KY | NICKEL SIZED HAIL IN CANADA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 132110 SVRJKL KYC195-132200- /O.NEW.KJKL.SV.W.0065.070613T2110Z-070613T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 510 PM EDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY * UNTIL 600 PM EDT * AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOARD TREE...OR 11 MILES SOUTHEAST OF WILLIAMSON...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLEMAN BY 520 PM EDT... MCANDREWS AND HUDDY BY 530 PM EDT... KIMPER AND PHYLLIS BY 555 PM EDT... RACCOON...FISHTRAP LAKE...6 MILES EAST OF ZEBULON AND 6 MILES NORTHEAST OF CHLOE BY 600 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3747 8203 3765 8209 3758 8255 3734 8246 $$ WJM
1 follow-up statement
000 WWUS53 KJKL 132129 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 529 PM EDT WED JUN 13 2007 KYC195-132200- /O.CON.KJKL.SV.W.0065.000000T0000Z-070613T2200Z/ PIKE KY- 529 PM EDT WED JUN 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CENTRAL PIKE COUNTY... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLEMAN...OR ABOUT 11 MILES SOUTH OF WILLIAMSON...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MCANDREWS BY 540 PM EDT... 6 MILES NORTH OF BIGGS BY 550 PM EDT... KIMPER...PHYLLIS...6 MILES NORTHEAST OF FISHTRAP LAKE AND 6 MILES EAST OF RACCOON BY 600 PM EDT... LAT...LON 3747 8204 3761 8218 3758 8255 3734 8246 $$ WJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:00 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 13, 4:00 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT WED JUN 13 2007 .SHORT TERM.../TONIGHT THROUGH MONDAY/...UPDATED BACKED DOWN A BIT ON THE THUNDERSTORMS FOR THIS EVENING. THERE WAS SOME MID LEVEL CAPPING GOING ON THAT SUPPRESSED CONVECTION FROM FORMING IN THE AREA WITH THE MOST INSTABILITY. AN AREA OF THUNDERSTORMS ARE CURRENTLY TO THE WEST OF THE AREA AND ARE SLOWLY MOVING TOWARDS THE AREA. EXPECT THAT SLOWLY AFTER SUNDOWN MOST OF THE CONVECTION WILL START TO DIE OFF PRETTY QUICKLY. SOME VALLEY FOG WILL BE FORMING AFTER MIDNIGHT AND WILL BURN OFF BY 8 PM. TOMORROW...THE INSTABILITY WILL BE THERE AGAIN AND THE STORM PREDICTION CENTER HAS PUT EASTERN KENTUCKY IN A SLIGHT RISK FOR SEVERE WEATHER. WE WILL BE STUCK IN THE PATTERN THROUGH MONDAY WITH THE VORT LOBES ROTATING AROUND THE LOW AND SETTING OFF SOME MOSTLY AFTERNOON AND EVENING SHOWERS. .LONG TERM.../MONDAY NIGHT THROUGH WEDNESDAY/...UPDATED WENT WITH GFS SOLUTION ONCE AGAIN...AS IT STILL HAS BEST TIMING OF RELEVANT SYNOPTIC FEATURES. THE LATEST RUN OF THE GFS HAS BACKED OFF ON QPF ASSOCIATED WITH SERIES OF RETROGRADING AREAS OF LOW FOR END OF THE WEEK. GFS HAS ALSO TRENDED DOWN THE LOW AND MIDDLE LEVEL HUMIDITY QUITE A BIT SINCE YESTERDAY. THIS TREND IS ALSO WELL REFLECTED IN THE MODEL CROSS SECTIONS AND SOUNDINGS. IT DOES NOT APPEAR THAT THERE WILL BE ENOUGH DYNAMICS OR A STRONG ENOUGH LIFTING MECHANISM IN PLACE FOR SHOWERS AND STORMS TO FORM OVER THE WEEKEND. REMOVED POPS FROM FORECAST UNTIL NEXT WEDNESDAY...AS A SLOW MOVING COLD FRONT MOVES IN FROM THE NORTHWEST. CONSIDERING HOW FAR OUT TIME THE FRONT IS SUPPOSED TO MOVE ACROSS THE FORECAST AREA...WENT WITH ONLY 20-25 PERCENT CHANCE OF RAIN DURING FRONTAL PASSAGE. MODELS SHOWING AMPLE INSTABILITY IN PLACE TO SUPPORT SCATTERED THUNDERSTORMS. WINDS WERE TWEAKED TO REFLECT PASSAGE OF AREA OF LOW PRESSURE AS IT MOVES DOWN THE SOUTHEAST COAST...GOING WITH NORTH TO NORTHEAST WINDS GRADUALLY SHIFTING AROUND TO THE SOUTHWEST AS HIGH PRESSURE SETS UP TO THE SOUTHEAST...WITH STRENGTHENING SOUTHWEST FLOW SETTING UP AHEAD OF THE APPROACHING FRONT. TEMPS WERE TWEAKED AT OR SLIGHTLY BELOW MEXMOS SUNDAY AND MONDAY WITH SCATTERED LOW TO MIDDLE LEVEL CLOUDS IN PLACE AND NORTHEAST WINDS. REVERSED THE TREND FOR TUESDAY AND WEDNESDAY...WITH MOSTLY CLEAR SKIES AND SOUTHERLY FLOW BECOMING ESTABLISHED ACROSS EASTERN KENTUCKY. WENT A BIT WARMER THAN MEXMOS FOR OVERNIGHT LOWS...MAINLY DUE TO WARMER THAN NORMAL DAYTIME TEMPS AND SOUTHERLY WINDS SATURDAY NIGHT THROUGH TUESDAY NIGHT. INCREASING CLOUD COVER WEDNESDAY NIGHT SHOULD ALSO ACT TO KEEP TEMPS UP A BIT...SO WENT ABOVE MEXMOS FOR TEMPS THAT NIGHT AS WELL. DEWPOINTS LOOKED A BIT TOO HIGH AND WERE DECREASED A DEGREE OR TWO ACROSS THE BOARD. && .AVIATION.../18Z TO 18Z/ ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AN ISSUE THROUGH 2-3Z. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE...SO BEWARE OF LLWS IN THE VICINITY OF THUNDERSTORMS TODAY. THERE MAY BE SOME IFR AND MVFR CIGS AND VIS ASSOCIATED WITH THE THUNDERSTORMS. MVFR FOG WILL BE POSSIBLE AFTER MIDNIGHT. SOME IFR FOG WILL BE POSSIBLE AT LOCATIONS THAT RECEIVE SIGNIFICANT PRECIPITATION THIS AFTERNOON AND EVENING. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ LONG TERM...AR AVIATION...AR
Hazardous weather outlook, Jun 13, 4:16 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 416 PM EDT WED JUN 13 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 416 PM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN KENTUCKY DURING THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RAY/JJ
In the hours before
Local storm report, Jun 13, 3:07 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 SE BRUIN 38.15N 82.97W
06/08/2007 ELLIOTT KY DEPT OF HIGHWAYS
TREES DOWN AT ROUTE 7 AND 409 NEAR ROUND RIDGE AND
JOHNSON CREEK.
0508 PM TSTM WND DMG 4 SSE HAZARD 37.20N 83.17W
06/08/2007 PERRY KY DEPT OF HIGHWAYS
TREES DOWN NEAR 1166 AND ROUTE 7 INTERSECTION. ALSO NEAR
ROUTE 7 AND ROUTE 15 INTERSECTION.
&&
BSCHOETTSpecial weather statement, Jun 13, 5:05 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 505 PM EDT WED JUN 13 2007 KYZ120-132200- PIKE- 505 PM EDT WED JUN 13 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN PIKE COUNTY THROUGH 600 PM EDT WEDNESDAY EVENING... AT 505 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES NORTHEAST OF BUSKIRK TO BOARD TREE TO PAW PAW...MOVING SOUTHWEST AT 10 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:57 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 35 min |
| Jun 13, 6:11 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin | 49 min |
| Jun 13, 7:45 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.